Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

Application of Signal Space Diversity Over Multiplicative Fading Channels

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Tran, N.H. ; Dept. of Electr. & Comput. Eng., McGill Univ., Montreal, QC ; Nguyen, H.H. ; LE-NGOC, THO

This letter generalizes the application of signal space diversity (SSD) over multiplicative fading channels, where fading is represented by the product of K statistically independent Nakagami-m random variables. The pairwise error probability (PEP) for the systems is first obtained in a closed-form using generalized hypergeometric functions. Based on the obtained PEP expression, it is shown that the error performance over multiplicative fading channels can be significantly improved by using high diversity constellations. Furthermore, by employing SSD with a sufficiently large dimension, it is observed that the adverse effects of multiplicative fading can be practically eliminated without any power nor bandwidth expansion. Simulation results for both uncoded and coded systems are provided to show the agreement with the analysis.

Published in:

Signal Processing Letters, IEEE  (Volume:16 ,  Issue: 3 )